Alert archive / Kansas / Flash Flood Warnings in 2014

Flash Flood Warning 25, NWS Goodland, KS

July 21, 2014Thomas County, Kansas

NWS Goodland, KS issued this flash flood warning at Jul 21, 2014, 6:21 PM CDT for Thomas County, Kansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 21, 2014, 6:21 PM CDT (23:21 UTC)
Expired
Jul 21, 2014, 9:30 PM CDT
In force
3 hr
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Flood severity
None

County Thomas County, KS

The radar

The Goodland radar (KGLD), 57 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.4 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2014-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2014-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-566 J/kg
Mixed-layer LCL
3232 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

173 
WGUS53 KGLD 212321
FFWGLD
KSC193-220230-
/O.NEW.KGLD.FF.W.0025.140721T2321Z-140722T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
621 PM CDT MON JUL 21 2014

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTH CENTRAL THOMAS COUNTY IN NORTHWEST KANSAS...

* UNTIL 930 PM CDT

* AT 620 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

&&

LAT...LON 3957 10097 3949 10097 3946 10121 3957 10121

$$

024
2 follow-up statements
903 
WGUS73 KGLD 220042
FFSGLD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
642 PM MDT MON JUL 21 2014

KSC193-220230-
/O.CON.KGLD.FF.W.0025.000000T0000Z-140722T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
THOMAS KS-
742 PM CDT MON JUL 21 2014

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTH CENTRAL THOMAS
COUNTY UNTIL 930 PM CDT...

VERY HEAVY RAINFALL FROM THUNDERSTORMS EARLIER THIS EVENING LIKELY 
RESULTED IN FLASH FLOODING IN NORTH CENTRAL THOMAS COUNTY...INCLUDING 
HIGHWAY 25 NORTH OF COUNTY ROAD X TO THE RAWLINS COUNTY LINE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN GOODLAND.

&&

LAT...LON 3957 10097 3949 10097 3946 10121 3957 10121

$$

024
072 
WGUS73 KGLD 220220
FFSGLD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
820 PM MDT MON JUL 21 2014

KSC193-220236-
/O.EXP.KGLD.FF.W.0025.000000T0000Z-140722T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
THOMAS KS-
920 PM CDT MON JUL 21 2014

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTH CENTRAL
THOMAS COUNTY WILL BE ALLOWED TO EXPIRE AT 830 PM MDT/930 PM CDT/...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3957 10097 3949 10097 3946 10121 3957 10121

$$

024

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 5:50 PM CDT, 31 minutes earlier.

Area forecast discussion, Jul 21, 5:50 PM CDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
450 PM MDT MON JUL 21 2014

.UPDATE...
ISSUED AT 449 PM MDT MON JUL 21 2014

ADJUSTED POPS/WX TO ACCOUNT FOR CURRENT THUNDERSTORM
COVERAGE/EXTENT. STILL LOOKS LIKE ISOLATED TO SCATTERED...THOUGH
WHERE THUNDERSTORMS DEVELOP THEY WILL BE VERY SLOW TO MOVE. THERE
SHOULD BE A TENDENCY TOWARD PULSE THUNDERSTORMS DUE TO THE MINIMAL
SHEER.  I ADDED SEVERE WORDING BASED ON ONGOING FAVORABLE
ENVIRONMENT OF STEEP LAPSE RATES AND HIGH CAPE VALUES (4000-5000
J/KG)...AND FAVORABLE DOWNDRAFT PROFILES. SEVERE THREAT MIRRORS
ACTUAL THUNDERSTORM COVERAGE AS ANY STORMS THAT ACTUALLY DEVELOP
WILL HAVE A CHANCE TO BECOME STRONG TO SEVERE...THE QUESTION IS
JUST WHERE AND HOW WIDESPREAD. CURRENT TREND IS FOR ACTIVITY TO BE
ALONG AND AHEAD OF SURFACE TROUGH WHERE CIN HAS BEEN WEAKENING
ENOUGH FOR DEVELOPMENT OF CURRENT ACTIVITY.

&&

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 200 PM MDT MON JUL 21 2014

HIGH BASED SHOWERS/THUNDERSTORMS ALREADY DEVELOPING ALONG AND
EITHER SIDE OF THE CO/KS BORDER AND AREAL COVERAGE SHOULD SLOWLY
INCREASE AS THE DISTURBANCE APPROACHES.

INVERTED-V SOUNDINGS SUGGEST DAMAGING OUTFLOW WINDS THE PRIMARY
THREATS BUT CANT RULE OUT LARGE HAIL AS WELL. WITH STORM MOTIONS
GENERALLY TO THE NORTHEAST UNDER 10 MPH AND BEING PARALLEL TO UPPER
FLOW SOME LOCALLY HEAVY RAINFALL ALSO POSSIBLE. PRECIPITATION SHOULD
COME TO AN END BY MIDNIGHT.

LOW TEMPERATURES IN THE 60S EXCEPT LOW TO MID 70S FOR THE FAR
EASTERN 1/4 OF THE AREA.

TUESDAY...FRONTAL BOUNDARY MOVES THROUGH BRINGING NORTHEAST WINDS
GUSTING 20 TO PERHAPS 25 MPH FOR AREAS ALONG/NORTH OF THE
INTERSTATE. EAST THROUGH SOUTHEAST PORTION OF THE AREA COULD GET MID
TO LATE AFTERNOON THUNDERSTORMS ALONG THE FRONTAL BOUNDARY. DESPITE
THE FRESH NORTHEAST WINDS TEMPERATURES NOT ALL THAT MUCH COOLER WITH
FORECAST HIGH TEMPERATURES IN THE MID TO UPPER 90S ACROSS THE
NORTHWEST HALF OF THE AREA...UPPER 90S TO AROUND 103 ACROSS THE
SOUTHEAST HALF.

MODEL DEWPOINT FORECASTS HAVE BEEN RATHER UNRELIABLE LATELY AND THIS
WILL LIKELY BE THE CASE TUESDAY. THIS WILL IMPACT POTENTIAL FOR A
POSSIBLY NEEDED HEAT ADVISORY. RIGHT NOW HAVE ADVISORY CRITERIA
BEING MET ACROSS NORTON...GRAHAM...PARTS OF GOVE AND SHERIDAN. PER
COORDINATION WITH SURROUNDING OFFICES WILL HOLD OFF ON A HIGHLITE
FOR NOW BUT WILL MENTION THE POSSIBILITY IN THE HWOGLD PRODUCT.

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 232 PM MDT MON JUL 21 2014

A RIDGE WILL BE OVER THE ROCKIES/PLAINS FROM TUESDAY NIGHT THROUGH
THURSDAY.  A FRONT WILL BE POSITIONED IN NORTHWEST KANSAS ALONG THE
SOUTHERN PORTION OF THE FA TUESDAY EVENING AND THEN MOVE SOUTH AS
HIGH PRESSURE BUILDS IN BEHIND IT. HIGH PRESSURE WILL REMAIN OVER
THE REGION THROUGH WEDNESDAY NIGHT.  A SURFACE TROUGH WILL MOVE INTO
EASTERN COLORADO THURSDAY.

PLAN TO CONTINUE A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY EVENING
NEAR THE FRONT STALLED OVER THE SOUTHERN PORTION OF THE FA.  CAPE
WILL RANGE FROM 2000 TO 2600J/KG AND SHEAR WILL BE FROM 20 TO 25KTS.
OTHERWISE POPS WILL BE NIL OVER THE FA AS SUBSIDENCE MOVES INTO THE
AREA. SURFACE CONVERGENCE OVER THE HIGHER TERRAIN OF EASTERN
COLORADO WILL BE FAVORABLE FOR A SLIGHT CHANCE OF THUNDERSTORMS
WEDNESDAY AFTERNOON/EVENING.  POPS WILL BE NIL ELSEWHERE ACROSS THE
FA. A SURFACE TROUGH IN EASTERN COLORADO WILL FOCUS THUNDERSTORM
INITIATION THURSDAY AFTERNOON.  A SHORTWAVE WILL PROVIDE FORCING AND
THERE WILL BE ADEQUATE MOISTURE WITH DEWPOINTS IN THE 50S.

MAX TEMPERATURES WEDNESDAY WILL BE COOLER WITH READINGS IN THE LOWER
90S.  WARMING 850 TEMPERATURES WILL CAUSE MAX TEMPERATURE TO
REBOUND INTO THE UPPER 90S THURSDAY.  MIN TEMPERATURES WILL RANGE
FROM THE UPPER 60S TO THE LOWER 70S IN THE EASTERN FA.

IN THE EXTENDED...(THURSDAY NIGHT THROUGH MONDAY)...

A RIDGE OVER THE ROCKIES/PLAINS WILL RETROGRADE TO THE DESERT
SOUTHWEST BY SATURDAY.  THE RIDGE WILL REMAIN IN THE SOUTHWEST
THROUGH MONDAY. A SURFACE TROUGH OVER EASTERN COLORADO WILL BE THE
FOCUS FOR A SLIGHT CHANCE OF THUNDERSTORMS THURSDAY EVENING AND
AGAIN FRIDAY AFTERNOON/EVENING. SEVERAL WEAK SHORTWAVES IN NORTHWEST
FLOW WILL BRING A CHANCE OF THUNDERSTORMS TO A LARGE PORTION OF THE
FA EACH AFTERNOON AND EVENING FROM SATURDAY THROUGH MONDAY.

MIN TEMPERATURES WILL COOL TO THE MID TO UPPER 60S WITH SOME LOWER
60S IN EASTERN COLORADO AND AROUND 70 IN THE EASTERN FA.  MAX
TEMPERATURES WILL RANGE FROM THE LOWER TO UPPER 90S WITH SOME UPPER
80S MONDAY.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 1055 AM MDT MON JUL 21 2014

KGLD...VFR EXPECTED THROUGH THE PERIOD. WINDS THROUGH 13Z GENERALLY
FROM THE SOUTH TO SOUTHWEST AT 10KTS OR LESS. AFTER 13Z COLD FRONT
MOVES THROUGH SHIFTING WINDS TO THE NORTH THEN NORTHEAST AROUND
10KTS...POSSIBLY A BIT HIGHER AND WITH SOME GUSTS. THUNDERSTORMS
EXPECTED AT/NEAR THE TERMINAL IN THE 20Z-02Z TIME FRAME...PRIMARY
THREATS WILL BE STRONG OUTFLOW WINDS WHICH COULD PRODUCE AREAS OF
BLOWING DUST AND MVFR VISIBILITIES/CIGS. NO MENTION IN CURRENT
TAF AT THE MOMENT BUT WILL ADD IF CONFIDENCE INCREASES.

KMCK...VFR EXPECTED THROUGH THE PERIOD. WINDS THROUGH 14Z
GENERALLY FROM THE SOUTHWEST AT 10KTS OR LESS. AFTER 14Z WINDS
SHIFT TO THE NORTHWEST THEN NORTH AS A COLD FRONT MOVES THROUGH.
SPEEDS GENERALLY UNDER 10KTS. THUNDERSTORMS EXPECTED AT/NAR THE
TERMINAL IN THE 22Z-24Z TIME FRAME...PRIMARY THREATS SIMILAR TO
KGLD WITH STRONG OUTFLOW WINDS AND POSSIBLY SOME BLOWING DUST AND
REDUCED VISIBILITIES WHICH MAY CREATE MVFR CONDITIONS.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR KSZ003-004-015-016-
     029.

CO...NONE.
NE...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR NEZ081.

&&

UPDATE...DR
SHORT TERM...99
LONG TERM...FS
AVIATION...99
Hazardous weather outlook, Jul 21, 1:30 PM CDT, 4 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1230 PM MDT MON JUL 21 2014

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-221200-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1230 PM MDT MON JUL 21 2014 /130 PM CDT MON JUL 21 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A HEAT ADVISORY IS IN EFFECT THROUGH 8 PM CDT FOR COUNTIES ALONG
AND EAST OF A RED WILLOW TO GOVE COUNTY LINE WHERE HEAT INDICES
WILL REACH UP TO 108 DEGREES THIS AFTERNOON THROUGH EARLY EVENING.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE FROM EARLY THIS
AFTERNOON THROUGH EARLY EVENING AS A WEATHER DISTURBANCE MOVES
INTO THE AREA FROM SOUTHWEST. THE PRIMARY THREATS WILL BE
DAMAGING OUTFLOW WINDS AND ASSOCIATED AREAS OF BLOWING DUST
FOLLOWED BY LARGE HAIL. WITH STORM MOTIONS AROUND 10 MPH OR LESS
LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

STRONG OR SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON AND
EVENING ALONG AND SOUTH OF INTERSTATE 70 ALONG A COLD FRONTAL
BOUNDARY. LARGE HAIL AND DAMAGING WINDS WOULD BE THE PRIMARY
THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

In the hours before

Special weather statement, Jul 21, 4:11 PM CDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
311 PM MDT MON JUL 21 2014

KSZ002-212145-
RAWLINS-
411 PM CDT MON JUL 21 2014

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR RAWLINS COUNTY IN NORTHWEST KANSAS...

AT 402 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 14 MILES SOUTH OF BEARDSLEY...MOVING NORTHEAST AT
10 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 3982 10084 3957 10083 3957 10128 3974 10123
TIME...MOT...LOC 2111Z 225DEG 10KT 3963 10116

024
Special weather statement, Jul 21, 4:58 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
358 PM MDT MON JUL 21 2014

KSZ028-212230-
LOGAN-
458 PM CDT MON JUL 21 2014

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR LOGAN COUNTY IN WEST CENTRAL KANSAS...

AT 448 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 15 MILES SOUTHWEST OF RUSSELL SPRINGS...MOVING
NORTHEAST AT 10 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 3888 10148 3902 10120 3879 10095 3870 10110
      3870 10113 3870 10149
TIME...MOT...LOC 2158Z 225DEG 10KT 3876 10132

024
Special weather statement, Jul 21, 5:08 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
408 PM MDT MON JUL 21 2014

KSZ002-014-212245-
RAWLINS-THOMAS-
508 PM CDT MON JUL 21 2014

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR THOMAS COUNTY IN NORTHWEST KANSAS AND RAWLINS
COUNTY IN NORTHWEST KANSAS...

AT 502 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTH OF LEVANT...MOVING NORTHEAST AT 5
MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 3971 10105 3955 10084 3936 10113 3951 10132
TIME...MOT...LOC 2209Z 242DEG 5KT 3948 10113

JERRYK
Special weather statement, Jul 21, 5:46 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
446 PM MDT MON JUL 21 2014

KSZ002-014-212315-
RAWLINS-THOMAS-
546 PM CDT MON JUL 21 2014

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR THOMAS COUNTY IN NORTHWEST KANSAS AND RAWLINS
COUNTY IN NORTHWEST KANSAS...

AT 543 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTH OF COLBY...MOVING EAST AT 25 MPH.

PENNY TO NICKEL SIZE HAIL...WINDS TO 50 MPH AND LOCALLY HEAVY
RAINFALL ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 3976 10083 3946 10077 3942 10125 3961 10131
TIME...MOT...LOC 2246Z 270DEG 22KT 3952 10107

024
Local storm report, Jul 21, 6:14 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
514 PM MDT MON JUL 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     TSTM WND GST     4 NW MARIENTHAL         38.53N 101.26W
07/21/2014  M64 MPH          WICHITA            KS   MESONET

&&

BRB
Special weather statement, Jul 21, 6:18 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
518 PM MDT MON JUL 21 2014

KSZ002-014-212345-
RAWLINS-THOMAS-
618 PM CDT MON JUL 21 2014

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR THOMAS COUNTY IN NORTHWEST KANSAS AND RAWLINS
COUNTY IN NORTHWEST KANSAS...

AT 611 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTH OF COLBY...MOVING EAST AT 15 MPH.

PENNY TO NICKEL SIZE HAIL...WINDS TO 50 MPH AND LOCALLY HEAVY
RAINFALL ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 3965 10078 3943 10074 3942 10123 3958 10125
TIME...MOT...LOC 2318Z 266DEG 12KT 3950 10107

024

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 2:47 PM CDTSpecial Weather StatementGLDWallace28 min
Jul 21, 3:03 PM CDTSevere Thunderstorm WarningGLDWallace57 min
Jul 21, 4:01 PM CDTSpecial Weather StatementGLDWallace29 min
Jul 21, 4:11 PM CDTSpecial Weather StatementGLDRawlins34 min
Jul 21, 4:58 PM CDTSpecial Weather StatementGLDLogan32 min
Jul 21, 5:08 PM CDTSpecial Weather StatementGLDThomas37 min
Jul 21, 5:22 PM CDTSevere Thunderstorm WarningGLDLogan53 min
Jul 21, 5:39 PM CDTSevere Thunderstorm WarningGLDWichita51 min
Jul 21, 5:46 PM CDTSpecial Weather StatementGLDRawlins29 min
Jul 21, 6:18 PM CDTSpecial Weather StatementGLDThomas27 min
Jul 21, 6:30 PM CDTSevere Thunderstorm WarningGLDWichita60 min
Jul 21, 6:57 PM CDTFlash Flood WarningGLDWichita3 hr

Nearby

Flash Flood Warnings in Kansas, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.